Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2019, 9:44 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 21, 2019, 10:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WWUS82 KFFC 220144
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Sun Jul 21 2019
GAZ110>113-220215-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
944 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...NORTHEASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
At 944 PM EDT...a line of strong thunderstorms extended from near
Ohoopee to near Rock Springs to Hazlehurst...and moving northwest at
15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Lumber City, Glenwood,
Uvalda, Ailey, Scotland, Higgston, Santa Claus, Alston, Towns,
Ohoopee, New Branch, Spring Hill, McNatt Falls, South Thompson and
English Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8292 3229 8263 3231 8236 3229 8235
3229 8228 3232 8223 3217 8218 3204 8221
3195 8238 3195 8240 3197 8248 3197 8250
3196 8248 3195 8249 3196 8253 3196 8257
3193 8259 3192 8268 3190 8269 3188 8274
TIME...MOT...LOC 0144Z 148DEG 13KT 3218 8218 3210 8244 3186 8258
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:53 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 21, 7:53 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 PM EDT Sun Jul 21 2019 .PREV DISCUSSION... /issued 238 PM EDT Sun Jul 21 2019/ SHORT TERM /Tonight through Monday Night/... Best afternoon instability along with the least influence of the nose of the upper ridge is across the far n and some far W counties. So mainly chances for hit and miss showers and thunderstorms favoring the far N and west into the evening. A slow moving cold front running East-West across the country is moving S and some low end pops will continue across the far N during the night. This front is the main weather feature of concern the rest of the short term. The front moves slowly toward N GA during the day Monday and into N GA Monday night, bringing an axis of deep moisture with it along with a weak upper level trough/short wave. This will bring increasing shower and thunderstorm chances favoring N GA Monday/Monday night. For now, the pops are running about 60-70 percent over N GA Monday afternoon and night and may eventually need to be increased some as confidence increases. Forecast low temperatures are running about 2-8 degrees above normal across the area tonight and Monday night. Forecast high temperatures are running within 4 to 6 degrees of normal on Monday with portions of the N and W cwa below normal. Overall confidence is medium to high. BDL LONG TERM /Tuesday through Sunday/... Only minor adjustments have been made to the long term forecast based on the latest guidance, which has overall been very consistent with respect to the next several days. The previous long term discussion remains valid, and is provided below. King PREVIOUS DISCUSSION... Main focus for fcst period is with the strength and evolution of the upper longwave trough and attendant sfc cold fropa for Tuesday/Wednesday. The strongest forcing and main push of this system looks to be through the day on Tuesday, though some uncertainty exists on how much prefrontal precip/cloud cover will be around Monday night/Tuesday morning to alter potential instability for stronger more widespread convective development. It may be a greater bet for storm potential farther south into central GA for Tuesday afternoon/evening given progged instability axis, though will need to watch for any flooding threat with possible training showers/storms in the SW mean flow ahead of the front area-wide. Models look to have better consensus on a more progressive solution with the southward push of the front though still stalling close to portions of central GA. Have overall gone with more confined pops to this area for Wed/Thu, then more discrepancies exist on if the front lifts north as a warm front and moisture return for Fri/Sat. Have gone general chances pops farther northward accordingly. Temps slightly below climo norms thru period given aforementioned frontal influence. Baker && .AVIATION... 00Z UPDATE... TSRA and even SHRA activity has been severely limited today due to some drier air working its way into the area. This should also act to keep low cigs well north of the terminals tonight with VFR conditions expected to continue. A more active day expected on Monday and have Prob30 in for all sites except MCN where will carry VCSH for now. //ATL CONFIDENCE...00Z UPDATE... Medium in TSRA chances Monday. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 84 / 5 40 50 80 Atlanta 73 87 72 83 / 10 40 50 80 Blairsville 66 80 66 76 / 30 60 60 80 Cartersville 71 86 71 83 / 20 60 60 70 Columbus 73 90 73 87 / 10 30 40 80 Gainesville 72 85 71 80 / 10 50 50 80 Macon 73 92 73 88 / 5 30 30 80 Rome 72 86 71 83 / 20 60 60 70 Peachtree City 72 88 72 83 / 10 40 50 80 Vidalia 73 94 74 92 / 10 30 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....King AVIATION...Deese
Hazardous weather outlook, Jul 21, 4:15 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 415 PM EDT Sun Jul 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221530- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 415 PM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability of widespread hazardous weather is low. Isolated thunderstorms are possible through early this evening. The main threats will be locally heavy rain and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The chance for thunderstorms will increase once again Monday afternoon, mainly across north Georgia. Tuesday into early Wednesday, widespread showers and thunderstorms will develop along and ahead of a cold front. A few storms could be strong to severe on Tuesday. The main threats at this time will be heavy rain, cloud to ground lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 21, 9:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Sun Jul 21 2019
GAZ110>113-220215-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
944 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...NORTHEASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
At 944 PM EDT...a line of strong thunderstorms extended from near
Ohoopee to near Rock Springs to Hazlehurst...and moving northwest at
15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Lumber City, Glenwood,
Uvalda, Ailey, Scotland, Higgston, Santa Claus, Alston, Towns,
Ohoopee, New Branch, Spring Hill, McNatt Falls, South Thompson and
English Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8292 3229 8263 3231 8236 3229 8235
3229 8228 3232 8223 3217 8218 3204 8221
3195 8238 3195 8240 3197 8248 3197 8250
3196 8248 3195 8249 3196 8253 3196 8257
3193 8259 3192 8268 3190 8269 3188 8274
TIME...MOT...LOC 0144Z 148DEG 13KT 3218 8218 3210 8244 3186 8258
WIND...50MPHNearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.